Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 1, 2019, 3:31 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 1, 2019, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 40 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:50 PM CDT | HAIL 1.25 | 5 Ne Lake Geneva, WI | PICTURE VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WUUS53 KMKX 012031
SVRMKX
WIC059-101-127-012115-
/O.NEW.KMKX.SV.W.0010.190601T2031Z-190601T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
331 PM CDT Sat Jun 1 2019
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
East central Walworth County in southeastern Wisconsin...
Western Racine County in southeastern Wisconsin...
Northwestern Kenosha County in southeastern Wisconsin...
* Until 415 PM CDT.
* At 330 PM CDT, a severe thunderstorm was located over Lake Geneva,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Geneva, Rochester, Browns Lake, Bohners Lake, Como, Eagle
Lake, Burlington, Waterford, Springfield and Kansasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4257 8852 4264 8854 4281 8812 4260 8803
TIME...MOT...LOC 2030Z 250DEG 30KT 4263 8844
HAIL...1.00IN
WIND...60MPH
$$
DDV2 follow-up statements
148
WWUS53 KMKX 012046
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
346 PM CDT Sat Jun 1 2019
WIC059-101-127-012115-
/O.CON.KMKX.SV.W.0010.000000T0000Z-190601T2115Z/
Walworth WI-Racine WI-Kenosha WI-
346 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL WALWORTH...WESTERN RACINE AND NORTHWESTERN KENOSHA
COUNTIES...
At 346 PM CDT, a severe thunderstorm was located over Browns Lake, or
10 miles northeast of Lake Geneva, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Browns Lake, Bohners Lake, Eagle Lake, Burlington,
Waterford and Kansasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 8839 4269 8842 4281 8812 4260 8803
TIME...MOT...LOC 2046Z 250DEG 30KT 4268 8827
HAIL...1.00IN
WIND...60MPH
$$
DDV408
WWUS53 KMKX 012100
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
400 PM CDT Sat Jun 1 2019
WIC059-101-127-012115-
/O.CON.KMKX.SV.W.0010.000000T0000Z-190601T2115Z/
Walworth WI-Racine WI-Kenosha WI-
400 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL WALWORTH...WESTERN RACINE AND NORTHWESTERN KENOSHA
COUNTIES...
At 400 PM CDT, a severe thunderstorm was located over Browns Lake, or
near Union Grove, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rochester, Browns Lake, Bohners Lake, Eagle Lake, Burlington,
Waterford and Kansasville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 8839 4269 8842 4281 8812 4260 8803
TIME...MOT...LOC 2100Z 251DEG 25KT 4269 8819
HAIL...1.00IN
WIND...60MPH
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:57 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 1, 2:57 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 257 PM CDT Sat Jun 1 2019 .DISCUSSION... Tonight - Confidence...Medium Mid level wave and surface front will shift southeast of the area this evening taking any lingering storms with it. Biggest severe threat will be co-located with higher MLCAPE environment in SC WI, especially south of I-94. Modest effective shear and mid level lapse rates support the severe risk. Severe Watch 305 has this handled well. Cool and dry air advection takes hold later this evening on northwest winds. Sunday through Monday night - Confidence...Medium to High Dry high pressure will dominate with low level thermal trough influencing our wx into Sunday night. As Monday wears on we will see a return flow set up with 850 winds being more westerly signaling the return of waa. At this time will keep things dry per GFS/ECMWF. Tuesday and Wednesday - Confidence...Medium Mid level flow turns wnw with a couple different waves coming through this period. This will combine with a surface low/frontal boundary moving through to bring chances of showers/thunderstorms. the chance will stick around until the front gets far enough to our south, which it should by Wednesday evening. Wednesday night through Saturday - Confidence...Low The 01.12z model suite has flipped back to the ridge dominating with low pressure suppressed to our south. The 01.00z run was a much wetter scenario with the low in a much further north position bringing with it the potential for much more rainfall. Expecting that there will be more flipping and flopping yet to come. && .AVIATION(21Z TAFS)...Main focus will be thunderstorms through early this evening. Convection has increased across SC WI and will move through SC and SE WI through early this evening. Some of these storms will be strong or severe. A Severe Thunderstorm Watch is in effect through 9 pm. Once front goes through some MVFR cigs/vsbys will be possible for a time though overall trend will be towards clearing skies with high pressure settling across for Sunday. && .MARINE...Main concern will be the potential for strong to severe storms for the rest of this afternoon into the early evening hours. Severe Thunderstorm Watch in effect until 9 pm for areas from North Point Light to Winthrop Harbor. So these areas from the shore out to mid lake are most vulnerable to these stronger or even severe storms through early this evening. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Sunday and Aviation/Marine...Collar Sunday Night through Saturday...Collar
Hazardous weather outlook, Jun 1, 3:13 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 313 PM CDT Sat Jun 1 2019 WIZ046-047-051-052-056>060-062>072-022015- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 313 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Rest of This Afternoon and Tonight Scattered thunderstorms are expected for the rest of this afternoon and into the early evening hours. These will be most likely along and south of the I-94 corridor. Large hail and high winds will be the main threat, though a tornado or two is not out of the question. Frequent lightning can also be expected. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There are small chances for thunderstorms from Tuesday night through Wednesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon into the early evening hours. LMZ643>646-022015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 313 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Rest of This Afternoon and Tonight Thunderstorms are expected through early this evening. Some storms may be strong to severe especially near and south of North Point Light where a severe thunderstorm watch is in effect until 9 pm. Hail, high winds, and locally higher waves will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gusty north winds will approach Small Craft Advisory levels on Sunday. There are small chances for thunderstorms from Tuesday afternoon into Wednesday evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-022015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 313 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Rest of This Afternoon and Tonight Scattered thunderstorms will continue across the southern portions of the lake for the rest of this afternoon into the early evening hours. A severe thunderstorm watch is in effect until 9 pm. High winds, locally higher waves, and large hail are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There are small chances for thunderstorms from Tuesday afternoon through Wednesday evening. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Jun 1, 2:04 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
204 PM CDT Sat Jun 1 2019
WIZ062-063-068-011945-
Green-Iowa-Dane-
204 PM CDT Sat Jun 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREEN AND SOUTHWESTERN
DANE COUNTIES...
At 203 PM CDT, a strong thunderstorm was located near New Glarus, or
9 miles south of Mount Horeb, moving east at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Fitchburg, Verona, Oregon, Mount Horeb, Belleville, New Glarus,
Brooklyn, Monticello, Albany, Dayton, Mount Vernon and Paoli.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4278 8984 4281 8984 4304 8977 4299 8936
4269 8937
TIME...MOT...LOC 1903Z 271DEG 22KT 4287 8969
DDVLocal storm report, Jun 1, 2:31 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 NW NEW GLARUS 42.83N 89.66W
06/01/2019 E0.70 INCH GREEN WI PUBLIC
&&
ARBLocal storm report, Jun 1, 2:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 S NEW GLARUS 42.79N 89.63W
06/01/2019 E1.25 INCH GREEN WI PUBLIC
&&
ARBSpecial weather statement, Jun 1, 3:07 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 307 PM CDT Sat Jun 1 2019 WIZ069-070-012100- Walworth-Rock- 307 PM CDT Sat Jun 1 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH AND ROCK COUNTIES THROUGH 4 PM... At 306 PM CDT, strong thunderstorms were clustered near Whitewater and Janesville, moving east at 25 mph. Winds in excess of 40 mph and hail up to nickel size are possible with these storms. Locations impacted include... Janesville, Beloit, Whitewater, Elkhorn, Delavan, Lake Geneva, Milton, Edgerton, Evansville, East Troy, Williams Bay, Genoa City, Walworth, Clinton, Fontana-On-Geneva Lake, Sharon, Darien, Orfordville, Footville and Como. Frequent cloud to ground lightning and heavy rain are occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central and southeastern Wisconsin. LAT...LON 4250 8936 4284 8937 4284 8831 4250 8831 TIME...MOT...LOC 2006Z 272DEG 22KT 4276 8868 MRC
Special weather statement, Jun 1, 3:25 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
325 PM CDT Sat Jun 1 2019
WIZ065-066-071-072-012130-
Waukesha-Milwaukee-Racine-Kenosha-
325 PM CDT Sat Jun 1 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...RACINE...
SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...
At 323 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mukwonago to Gages Lake. Movement
was northeast at 40 mph.
Winds in excess of 30 mph and hail up to penny size are possible
with these storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Oak Creek, Mount Pleasant, Muskego,
South Milwaukee, Pleasant Prairie, Cudahy, Whitefish Bay, Greendale,
St. Francis, Hales Corners and Mukwonago.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If you are on or near Lake Michigan or other inland lakes, get out
of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Wisconsin.
LAT...LON 4284 8831 4284 8833 4300 8832 4311 8788
4307 8787 4302 8790 4296 8785 4288 8785
4284 8783 4278 8775 4276 8777 4271 8777
4266 8781 4261 8782 4259 8781 4249 8780
4249 8830
TIME...MOT...LOC 2023Z 236DEG 36KT 4286 8828 4234 8795
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:00 PM CDT | Special Marine Warning | MKX | 45 min | |
| May 31, 10:52 PM CDT | Special Marine Warning | MKX | 53 min | |
| Jun 1, 5:07 AM CDT | Special Weather Statement | MKX | Green Lake | 23 min |
| Jun 1, 5:34 AM CDT | Special Weather Statement | MKX | Fond du Lac | 26 min |
| Jun 1, 6:05 AM CDT | Special Weather Statement | MKX | Fond du Lac | 25 min |
| Jun 1, 6:36 AM CDT | Special Weather Statement | MKX | Sheboygan | 9 min |
| Jun 1, 7:02 AM CDT | Special Weather Statement | MKX | Milwaukee | 28 min |
| Jun 1, 7:35 AM CDT | Special Weather Statement | MKX | Walworth | 40 min |
| Jun 1, 8:11 AM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Jun 1, 8:17 AM CDT | Special Weather Statement | MKX | Walworth | 43 min |
| Jun 1, 2:04 PM CDT | Special Weather Statement | MKX | Green | 41 min |
| Jun 1, 2:14 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 46 min |
| Jun 1, 3:07 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 53 min |
| Jun 1, 3:25 PM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine | 65 min |
| Jun 1, 3:48 PM CDT | Special Marine Warning | MKX | 117 min | |
| Jun 1, 4:13 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Walworth | 2 hr |
| Jun 1, 4:23 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Walworth | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.